MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC ARCHITECT C16000 SYSTEM; AUTOMATED CHEMISTRY ANALYZER

ABBOTT MANUFACTURING INC ARCHITECT C16000 SYSTEM; AUTOMATED CHEMISTRY ANALYZER
Catalog Number 03L77-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer generated a falsely elevated magnesium result while using the clinical chemistry magnesium assay on the architect c16000 analyzer.The customer provided the following result data: sid (b)(6): initial 8.6 mg/dl, retest 1.7 mg/dl.No impact to patient management was reported.No additional patient information was provided.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint data, troubleshooting by abbott field service, review of service history, a search for similar complaints, and a review of labeling.Return material was not available.The abbott field service representative (fsr) evaluated the analyzer.The fsr cleaned multiple parts, performed internal decontamination and replaced parts (tubing, nozzles, bellows and probes.) no additional reports of false elevated magnesium results have been received on the analyzer after the fsr evaluation.An instrument service history review verified no subsequent issues have been reported since service visit and the customer moving the magnesium reagent to a different line.A review of historical data for the architect c16000 system revealed no adverse trend, systemic issues, or nonconformance.Tracking and trending did not identify an adverse trend.Labeling was reviewed and found to be adequate.Based on the available information no product deficiency of the architect c16000 analyzer, list number 03l77, was identified.

Brand Name
ARCHITECT C16000 SYSTEM
Common Device Name
AUTOMATED CHEMISTRY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8059823
Report Number1628664-2018-02005
Device Sequence Number19184083
Product Code JJE
UDI-Device Identifier00380740012939
UDI-Public00380740012939
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K981791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03L77-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/20/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLINICAL CHEMISTRY MAGNESIUM ASSAY; CLINICAL CHEMISTRY MAGNESIUM ASSAY; LN 07D70-31, LOT 99662UN18; LN 07D70-31, LOT 99662UN18